Alert archive / Oregon / Gale Warnings in 2014

Gale Warning 22, NWS Medford, OR

May 7, 2014

NWS Medford, OR issued this gale warning at May 7, 2014, 7:17 PM PDT. It took effect at May 8, 2014, 8:00 AM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 7, 2014, 7:17 PM PDT (02:17 UTC)
In effect from
May 8, 2014, 8:00 AM PDT
Expired
May 8, 2014, 2:00 PM PDT
In force
6 hr
Issued by
NWS Medford, OR

The text

As transmitted, in the capitals the NWS used until 2016.

087 
WHUS76 KMFR 080217 AAA
MWWMFR

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MEDFORD OR
717 PM PDT WED MAY 7 2014

PZZ350-356-081530-
/O.CON.KMFR.SW.Y.0055.140508T1200Z-140509T0000Z/
/O.UPG.KMFR.GL.A.0015.140508T1500Z-140508T2100Z/
/O.NEW.KMFR.SE.W.0031.140508T1500Z-140508T2100Z/
/O.NEW.KMFR.GL.W.0022.140508T1500Z-140508T2100Z/
/O.UPG.KMFR.SE.A.0017.140508T1500Z-140508T2100Z/
/O.CON.KMFR.SI.Y.0060.140508T1500Z-140508T2100Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
717 PM PDT WED MAY 7 2014

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM
5 AM TO 5 PM PDT THURSDAY...
...GALE WARNING IN EFFECT FROM 8 AM TO 2 PM PDT THURSDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 8 AM TO 2 PM PDT
THURSDAY...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 8 AM TO
2 PM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS UPGRADED THE GALE
WATCH TO A GALE WARNING...WHICH IS IN EFFECT FROM 8 AM TO 2 PM
PDT THURSDAY. THE HAZARDOUS SEAS WATCH WAS ALSO UPGRADED TO A
HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 8 AM TO 2 PM PDT 
THURSDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM
2 AM TO 2 PM PDT THURSDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS
SEAS REMAINS IN EFFECT FROM 5 AM TO 5 PM PDT THURSDAY.

* WINDS: SOUTH 20 TO 30 KT DEVELOPING LATE TONIGHT...THEN
  INCREASING TO NEAR GALE FORCE 25 TO 35 KT WITH GUSTS TO 40 KT
  THURSDAY MORNING THROUGH EARLY AFTERNOON.

* SEAS: PRIMARILY WIND DRIVEN SOUTH SEAS WILL BUILD TO 7 TO 10 
  FEET WITH DOMINANT PERIODS AROUND 7 SECONDS THURSDAY MORNING 
  AND CONTINUE THROUGH THE AFTERNOON AND THEN DIMINISH. 

* AREAS AFFECTED AND TIMING: THE STRONGEST WINDS AND STEEPEST SEAS
  ARE EXPECTED FROM NEAR SHORE TO AROUND 30 NM OFFSHORE JUST AS
  THE FRONT PASSES LATE MORNING OR EARLY AFTERNOON THURSDAY. WINDS
  WILL DIMINISH RAPIDLY LATER THURSDAY AFTERNOON WITH SEAS
  FOLLOWING SUIT SHORTLY THEREAFTER.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ370-376-081530-
/O.CON.KMFR.SI.Y.0060.140508T0900Z-140508T2100Z/
/O.CON.KMFR.SW.Y.0055.140508T1200Z-140509T0000Z/
/O.UPG.KMFR.GL.A.0015.140508T1500Z-140508T2100Z/
/O.NEW.KMFR.SE.W.0031.140508T1500Z-140508T2100Z/
/O.NEW.KMFR.GL.W.0022.140508T1500Z-140508T2100Z/
/O.UPG.KMFR.SE.A.0017.140508T1500Z-140508T2100Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
717 PM PDT WED MAY 7 2014

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 2 AM TO
2 PM PDT THURSDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM
5 AM TO 5 PM PDT THURSDAY...
...GALE WARNING IN EFFECT FROM 8 AM TO 2 PM PDT THURSDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 8 AM TO 2 PM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS UPGRADED THE GALE
WATCH TO A GALE WARNING...WHICH IS IN EFFECT FROM 8 AM TO 2 PM
PDT THURSDAY. THE HAZARDOUS SEAS WATCH WAS ALSO UPGRADED TO A
HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 8 AM TO 2 PM PDT 
THURSDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM
2 AM TO 2 PM PDT THURSDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS
SEAS REMAINS IN EFFECT FROM 5 AM TO 5 PM PDT THURSDAY.

* WINDS: SOUTH 20 TO 30 KT DEVELOPING LATE TONIGHT...THEN
  INCREASING TO NEAR GALE FORCE 25 TO 35 KT WITH GUSTS TO 40 KT
  THURSDAY MORNING THROUGH EARLY AFTERNOON.

* SEAS: PRIMARILY WIND DRIVEN SOUTH SEAS WILL BUILD TO 7 TO 10 
  FEET WITH DOMINANT PERIODS AROUND 7 SECONDS THURSDAY MORNING 
  AND CONTINUE THROUGH THE AFTERNOON AND THEN DIMINISH. 

* AREAS AFFECTED: MOST AREAS WILL BE AFFECTED BY SMALL CRAFT
  WINDS AND SEAS THURSDAY. HOWEVER...NEAR GALE FORCE WINDS AND 
  THE STEEPEST SEAS ARE EXPECTED NORTH OF GOLD BEACH FROM 5 NM 
  TO 30 NM OFFSHORE. CONDITIONS WILL BE LESS HAZARDOUS LOCALLY 
  WITHIN A FEW MILES OF BROOKINGS. 

* TIMING: WINDS AND SEAS WILL INCREASE THURSDAY MORNING...
  HOWEVER, THE WORST CONDITIONS ARE EXPECTED JUST AS THE FRONT
  PASSES LATE MORNING OR EARLY AFTERNOON THURSDAY. WINDS WILL
  DIMINISH RAPIDLY LATER THURSDAY AFTERNOON WITH SEAS FOLLOWING
  SUIT SHORTLY THEREAFTER.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

SPILDE 

HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR
2 follow-up statements
263 
WHUS76 KMFR 080941
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
241 AM PDT THU MAY 8 2014

PZZ350-356-082245-
/O.CON.KMFR.SW.Y.0055.140508T1200Z-140509T0000Z/
/O.CON.KMFR.GL.W.0022.140508T1500Z-140508T2100Z/
/O.CON.KMFR.SE.W.0031.140508T1500Z-140508T2100Z/
/O.CON.KMFR.SI.Y.0060.140508T1500Z-140508T2100Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
241 AM PDT THU MAY 8 2014

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 5 PM PDT THIS AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 2 PM
PDT THIS AFTERNOON...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 8 AM THIS
MORNING TO 2 PM PDT THIS AFTERNOON...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 8 AM
THIS MORNING TO 2 PM PDT THIS AFTERNOON...

A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 2 PM PDT THIS AFTERNOON. A GALE WARNING REMAINS IN EFFECT FROM
8 AM THIS MORNING TO 2 PM PDT THIS AFTERNOON. A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT
FROM 8 AM THIS MORNING TO 2 PM PDT THIS AFTERNOON. 

* WINDS: SOUTH 20 TO 30 KT OVERNIGHT INCREASING TO NEAR GALE
  FORCE 30 TO 35 KT WITH GUSTS TO 40 KT THIS MORNING THROUGH EARLY
  THIS AFTERNOON.

* SEAS: PRIMARILY WIND DRIVEN SOUTH SEAS WILL BUILD TO 7 TO 10
  FEET WITH DOMINANT PERIODS AROUND 7 SECONDS THIS MORNING AND
  CONTINUE THROUGH THE AFTERNOON AND THEN DIMINISH.

* AREAS AFFECTED AND TIMING: THE STRONGEST WINDS AND STEEPEST SEAS
  ARE EXPECTED FROM NEAR SHORE TO AROUND 30 NM OFFSHORE JUST AS
  THE FRONT PASSES LATE MORNING OR EARLY AFTERNOON THURSDAY. WINDS
  WILL DIMINISH RAPIDLY LATER THIS AFTERNOON WITH SEAS FOLLOWING
  SUIT SHORTLY THEREAFTER.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ370-376-082245-
/O.CON.KMFR.SI.Y.0060.000000T0000Z-140508T2100Z/
/O.CON.KMFR.SW.Y.0055.140508T1200Z-140509T0000Z/
/O.CON.KMFR.GL.W.0022.140508T1500Z-140508T2100Z/
/O.CON.KMFR.SE.W.0031.140508T1500Z-140508T2100Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
241 AM PDT THU MAY 8 2014

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 2 PM
PDT THIS AFTERNOON...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 5 PM PDT THIS AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 2 PM
PDT THIS AFTERNOON...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 8 AM THIS
MORNING TO 2 PM PDT THIS AFTERNOON...

A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 2 PM PDT THIS AFTERNOON. A GALE WARNING REMAINS IN EFFECT FROM
8 AM THIS MORNING TO 2 PM PDT THIS AFTERNOON. A SMALL CRAFT
ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN
EFFECT UNTIL 5 PM PDT THIS AFTERNOON. 

* WINDS: SOUTH 20 TO 30 KT OVERNIGHT INCREASING TO NEAR GALE FORCE
  30 TO 35 KT WITH GUSTS TO 40 KT THIS MORNING THROUGH EARLY THIS 
  AFTERNOON.

* SEAS: PRIMARILY WIND DRIVEN SOUTH SEAS WILL BUILD TO 7 TO 10
  FEET WITH DOMINANT PERIODS AROUND 7 SECONDS THIS MORNING AND
  CONTINUE THROUGH THE AFTERNOON AND THEN DIMINISH.

* AREAS AFFECTED: MOST AREAS WILL BE AFFECTED BY SMALL CRAFT WINDS
  AND SEAS THURSDAY. HOWEVER...NEAR GALE FORCE WINDS AND THE
  STEEPEST SEAS ARE EXPECTED NORTH OF GOLD BEACH FROM 5 NM TO 30
  NM OFFSHORE. 

* TIMING: WINDS AND SEAS WILL INCREASE THURSDAY MORNING...
  HOWEVER... THE WORST CONDITIONS ARE EXPECTED JUST AS THE FRONT
  PASSES LATE THIS MORNING OR EARLY AFTERNOON. WINDS WILL DIMINISH
  RAPIDLY LATER THURSDAY AFTERNOON WITH SEAS FOLLOWING SUIT
  SHORTLY THEREAFTER.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$
FB

HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR
421 
WHUS76 KMFR 082106
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
206 PM PDT THU MAY 8 2014

PZZ350-356-370-376-090000-
/O.EXP.KMFR.GL.W.0022.000000T0000Z-140508T2100Z/
/O.EXP.KMFR.SE.W.0031.000000T0000Z-140508T2100Z/
/O.EXP.KMFR.SI.Y.0060.000000T0000Z-140508T2100Z/
/O.NEW.KMFR.SI.Y.0061.140508T2106Z-140509T0000Z/
/O.CON.KMFR.SW.Y.0055.000000T0000Z-140509T0000Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
206 PM PDT THU MAY 8 2014

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 5 PM PDT THIS AFTERNOON...
...GALE WARNING HAS EXPIRED...
...HAZARDOUS SEAS WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN
EFFECT UNTIL 5 PM PDT THIS AFTERNOON. THE GALE WARNING AND
HAZARDOUS SEAS WARNING IS NO LONGER IN EFFECT.

* WINDS: SOUTHWEST TO WEST 20 TO 30 KT WITH A FEW GUSTS TO GALE
  FORCE 35 KT POSSIBLE...ESPECIALLY NEAR HEAVY SHOWERS.

* SEAS: CHOPPY...WIND DRIVEN SEAS OF 7 TO 10 FEET WITH A DOMINANT
  PERIOD OF AROUND 7 SECONDS. 

* AREAS AFFECTED AND TIMING: THE STRONGEST WINDS AND STEEPEST SEAS
  WILL OCCUR FROM AROUND CAPE BLANCO NORTHWARD THROUGH LATE
  AFTERNOON AND THEN DIMINISH THROUGH THE EVENING. 

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$


HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at May 7, 3:21 PM PDT, 3 hours 56 minutes earlier.

Area forecast discussion, May 7, 3:21 PM PDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
321 PM PDT WED MAY 7 2014

.SHORT TERM...THURSDAY THROUGH SUNDAY.
SUNNY AND MILD CONDITIONS THIS AFTERNOON WILL GIVE WAY TO A WARM
FRONT TONIGHT THROUGH THURSDAY MORNING THAT WILL OVERSPREAD THE
FORECAST AREA WITH CLOUD COVER AND LIGHT PRECIPITATION. THIS WILL
KEEP TEMPERATURES MILDER TONIGHT, AS WELL, SO THERE WILL NO RISK OF
FROST ON THE WEST SIDE. PRECIPITATION AMOUNTS THROUGH LATE
THURSDAY MORNING WILL BE A TRACE TO A FEW HUNDREDTHS OF AN INCH
EXCEPT IN THE MARBLE MOUNTAINS, SISKIYOUS, AND MARBLE MOUNTAINS
AND IN AND WEST OF THE COAST RANGE, WHERE AMOUNTS OF 0.10" TO
0.30" AREA EXPECTED. DUE TO THE FACT THAT THIS IS A WARM FRONT WE
ANTICIPATE THAT TEMPERATURES WILL ONLY BE A FEW DEGREES COOLER FOR
HIGHS ON THURSDAY AS COMPARED TO TODAY.

THURSDAY AFTERNOON THROUGH FRIDAY MORNING A HEALTHY BATCH OF
PRECIPITATION WILL MOVE THROUGH THE FORECAST AREA. GOES AMSU
PRECIPITABLE WATER VALUES THIS AFTERNOON INDICATE A WIDE SWATH OF
1 INCH OR HIGHER VALUES PUSHING TOWARD THE COAST WITH THE FRONTAL
SYSTEM ARRIVING FROM THE WEST. DURING THIS 24 HOUR PERIOD WE
EXPECT A TENTH OF AN INCH OF RAIN OR MORE ALL ACROSS THE FORECAST
AREA, WITH A QUARTER OF AN INCH OR MORE FOR ALL BUT VALLEY FLOORS
FROM MEDFORD EASTWARD. AMOUNTS OF 0.50" TO 1.25" ARE EXPECTED IN
ALONG THE COAST, IN THE COAST RANGE AND THE MOUNTAINS FROM THE
OREGON CASCADES AND MARBLE MOUNTAINS WESTWARD.

SOUTH AND SOUTHWEST WINDS WILL GUST TO JUST BELOW ADVISORY LEVELS
AT WEED AND SUMMER LAKE ON THURSDAY. THUS, IT WILL BE A BIT BREEZY
ON THURSDAY IN SOUTHWEST FLOW FAVORED AREAS.

THURSDAY NIGHT THROUGH SATURDAY EVENING SHOWERS ARE EXPECTED WITH
SNOW LEVELS GENERALLY BETWEEN 4000 AND 6000 FEET. 4 TO 8 INCHES OF
NEW SNOW IS POSSIBLE FROM MOUNT MCLOUGHLIN NORTHWARD ABOVE 6500
FEET. THUNDERSTORMS WILL BE POSSIBLE NORTH OF CAPE BLANCO, IN THE
UMPQUA BASIN, AND ACROSS THE EAST SIDE ON SATURDAY AS A VIGOROUS
AND COLD UPPER LEVEL LOW MOVES OVER NORTHEASTERN SECTIONS OF THE
FORECAST AREA.

FINALLY, WE WILL NEED TO BE ON THE LOOKOUT FOR SOME WEST SIDE FROST
ON SUNDAY MORNING. BTL

.LONG TERM...MONDAY THROUGH WEDNESDAY.

MODELS ARE IN GOOD AGREEMENT INDICATING THAT  A RIDGE WILL BUILD
OVER THE REGION ON MONDAY AND STRENGTHEN TUESDAY AND WEDNESDAY. THIS
PATTERN IS EXPECTED TO BRING DRY WEATHER ALONG WITH A  SIGNIFICANT
WARMING TREND OVER THE AREA. LIGHT OFFSHORE FLOW IS EXPECTED MONDAY
AND TUESDAY. THEN MODELS INDICATE OFFSHORE FLOW WILL STRENGTHEN AND
BECOME MODERATE WEDNESDAY NIGHT INTO THURSDAY. THIS MAY BRING THE
POTENTIAL FOR BREEZY AND GUSTY WINDS TO THE COAST AND OVER THE
COASTAL WATERS WEDNESDAY INTO WEDNESDAY NIGHT. TEMPERATURES MONDAY
THROUGH WEDNESDAY ARE EXPECTED TO WARM TO WELL ABOVE NORMAL. FOR
INLAND AREAS, EXPECT HIGHS IN THE 80S, AND POSSIBLY REACHING 90, FOR
WEST SIDE VALLEYS AND IN THE MID 70S TO LOW 80S FOR VALLEYS EAST OF
THE CASCADES. AS OFFSHORE FLOW STRENGTHENS AROUND MID WEEK, AREAS
ALONG THE COAST MAY SEE HIGHS IN THE 70S. /CC

&&

.CLIMATE...GROWERS IN THE AREA SHOULD TAKE NOTE THAT MANY
LOCATIONS HAVE NOT REACHED THEIR NORMAL (50 PERCENT) LAST FROST
DATE (36F). IN OTHER WORDS...THERE IS STILL A RISK FOR FROST IN
RURAL AREAS OF MEDFORD...ASHLAND...RUCH...AND CAVE JUNCTION. THE
LATEST NORMAL LAST FROST DATE IN THE AREA IS IN
ASHLAND...PARTIALLY DUE TO THE HIGH ELEVATION BUT ALSO DUE TO THE
FACT THAT THE COOP STATION IS IN A TRADITIONALLY COLD SPOT NEAR
THE WASTEWATER TREATMENT PLANT. THE 50 PERCENT LAST FROST DATE FOR
THIS LOCATION IS JUNE 3. MOST AREAS IN THE TOWN OF ASHLAND, EVEN
JUST ABOVE THE TREATMENT PLANT ON NEVADA STREET, TEND TO RUN ABOUT
3 DEGREES WARMER. ADJUSTING FOR THIS, THE AVERAGE LAST FROST DATE
FOR ASHLAND IS MAY 14TH FOR MOST OF TOWN BASED ON HISTORICAL
RECORDS GOING BACK TO THE LATE 1800S.

NOTE THAT THE NORMAL LAST FROST DATE SIMPLY MEANS THAT THERE'S EQUAL
CHANCES THAT THE LAST FROST HAS OCCURRED ALREADY OR HAS YET TO
OCCUR THIS SPRING BASED ON HISTORICAL RECORDS, NOT PREDICTED
WEATHER. IF YOU CAN OFFER NO FROST PROTECTION FOR YOUR
PLANTS...IT'S SAFER TO WAIT UNTIL A WEEK OR TWO AFTER THE NORMAL
LAST FROST DATE BEFORE PLANTING FROST- SENSITIVE VEGETATION. SEE
WEATHER.GOV/MEDFORD/AG FOR DETAILED FROST/FREEZE DATE INFORMATION.

IT SHOULD ALSO BE NOTED THE CURRENT FORECAST INDICATES THAT THERE
COULD BE SOME AREAS OF FROST AGAIN ON SUNDAY MORNING SIMILAR TO
WHAT WAS EXPERIENCED THIS MORNING. THEREAFTER, WE EXPECT A WARM
SPELL. MODELS HAVE BACKED OFF ON ANOTHER COOL SPELL AROUND THE
16TH AND 17TH AND, INSTEAD, NOW KEEP TEMPERATURES ABOVE NORMAL
THROUGH THE 21ST. BTL/NSK

&&

.AVIATION...BASED ON 07/18Z TAFS...
VFR CONDITIONS EXPECTED THROUGH THIS EVENING. A FRONT WILL BRING
RAIN WITH MVFR CIGS AND VIS TO THE COAST (INCLUDING KOTH)
OVERNIGHT INTO THURSDAY MORNING ALONG WITH A BRIEF PERIOD OF GUSTY
WINDS THURSDAY MORNING. INLAND: VFR CONDITIONS WILL LAST THROUGH
MUCH OF THE NIGHT AS WELL, BUT RAIN IS EXPECTED TO BRING MVFR
CONDITIONS TO KRBG EARLY THURSDAY AND EVENTUALLY TO KMFR AND KLMT
LATER THURSDAY. MOUNTAINS WILL BECOME OBSCURED AT THE COAST EARLY
THURSDAY MORNING WITH THE CASCADES AND SISKIYOUS BECOMING OBSCURED
BY AFTERNOON. -WRIGHT

&&

.MARINE...UPDATED 07/1400 PDT...
LIGHT WINDS AND SEAS ARE EXPECTED THROUGH THIS EVENING. HOWEVER,
WINDS WILL BECOME SOUTH OVERNIGHT AND INCREASE AS A FRONT
APPROACHES. WINDS WILL APPROACH GALE FORCE FROM AROUND CAPE BLANCO
NORTHWARD AS THE FRONT NEARS THE COAST EARLY THURSDAY AFTERNOON
WITH SMALL CRAFT WINDS TO THE SOUTH. THE MODELS ARE STILL NOT
SOLIDLY IN GALE CRITERIA, BUT THE TREND IN WINDSPEEDS HAS BEEN UP
OVER THE LAST FEW RUNS, AND THERE ARE INDICATIONS OF A SHALLOW
STABLE LAYER JUST NORTH OF CAPE BLANCO PRIOR TO FRONTAL PASSAGE,
WHICH STRONGLY SUGGESTS A BRIEF COASTAL JET. THIS COUPLED WITH THE
NEGATIVE TILT OF THE UPPER TROUGH AND DEEPENING SURFACE LOW
PRESSURE TO THE NORTH, HINTS THAT WINDS MAY BE STRONGER THAN
GUIDANCE. IT IS STILL NOT CERTAIN, SO A GALE WATCH AND ASSOCIATED
HAZARDOUS SEAS WATCH WILL BE ISSUED. IN ANY CASE, THE FRONT WILL
BRING AT LEAST SOLID SMALL CRAFT WINDS AND SEAS LATE TONIGHT
THROUGH THURSDAY.

AFTER THIS FRONT MOVES INLAND LATER THURSDAY AFTERNOON, WINDS WILL
DIE DOWN AND REMAIN RELATIVELY LIGHT THROUGH THE WEEKEND INTO EARLY
NEXT WEEK. SEAS WILL FOLLOW SUIT, HOWEVER A MODERATE SWELL (8-10
FEET OR SO) IS POSSIBLE OVER THE WEEKEND WHICH MAY PUSH SEAS TO
SMALL CRAFT LEVELS AGAIN. -WRIGHT

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.

CA...NONE.

PACIFIC COASTAL WATERS...
- GALE WATCH FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON FOR
  PZZ350-356-370-376.
- SMALL CRAFT ADVISORY FOR WINDS FROM 8 AM TO 2 PM PDT THURSDAY
  FOR PZZ350-356.
- HAZARDOUS SEAS WATCH FROM THURSDAY MORNING THROUGH THURSDAY
  AFTERNOON FOR PZZ350-356-370-376.
- SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 5 AM TO 5 PM PDT
  THURSDAY FOR PZZ350-356-370-376.
- SMALL CRAFT ADVISORY FOR WINDS FROM 2 AM TO 2 PM PDT THURSDAY
  FOR PZZ370-376.

BTL/CC/TRW

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 7:17 PM PDTHazardous Seas WarningMFR19 hr
May 8, 2:06 PM PDTSmall Craft Advisory for WindsMFR3 hr
May 8, 3:00 PM PDTWinter Weather AdvisoryMFRDouglas, Jackson, Josephine, Klamath, Lake44 hr

Nearby

Gale Warnings in Oregon, 2014Every gale warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.